Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 48, NWS Tampa Bay, FL

April 18, 2009Sumter County, Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 18, 2009, 4:17 PM EDT for Sumter County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 18, 2009, 4:17 PM EDT (20:17 UTC)
Expired
Apr 18, 2009, 7:00 PM EDT
In force
3 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-107 m²/s²
0-3 km storm-relative helicity
-72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 182017
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
417 PM EDT SAT APR 18 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
PORTIONS OF WEST CENTRAL FLORIDA...

.DRY AIR WILL REMAIN OVER PORTIONS OF WEST CENTRAL FLORIDA AROUND
THE TAMPA BAY AREA UNTIL THIS EVENING FOR 4 HOURS OR MORE OF
CRITICALLY LOW HUMIDITY WITH WINDS OF 10 TO 15 MPH.

FLZ042-043-048-049-051-055-182300-
/O.NEW.KTBW.FW.W.0048.090418T2017Z-090418T2300Z/
CITRUS-SUMTER-HERNANDO-PASCO-HILLSBOROUGH-MANATEE-
417 PM EDT SAT APR 18 2009

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT
THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 18, 1:38 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 18, 1:38 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
138 PM EDT SAT APR 18 2009

.SYNOPSIS...AN UPPER RIDGE IS OVER THE PACIFIC COASTAL STATES WITH A
LOW ABOVE THE CENTRAL ROCKIES/PLAINS AS A SECOND RIDGE REACHES
FROM THE EAST GULF TO THE OHIO VALLEY. MEANWHILE AT THE SURFACE A
LOW IN WESTERN NE/KS HAS A FRONT EXTENDING TO THE GREAT LAKES ALONG
WITH A DRYLINE AND A SECOND FRONT SOUTH TO MEXICO. HIGH PRESSURE
ALONG THE SE US. COAST RIDGES ACROSS FL TO CUBA.

&&

.SHORT TERM (TONIGHT - MONDAY)...UPPER RIDGE SLIDES ACROSS THE STATE
SUN WITH STABLE CONDITIONS AS THE SURFACE HIGH MOVES EAST OVER THE
ATLANTIC AS IT RIDGES BACK ACROSS FL TO THE GULF WITH EAST WINDS
SHIFTING TO SOUTHERLY...EXCEPT SOUTHWEST ALONG THE COAST IN THE
AFTERNOON. TEMPERATURES WILL RUN CLOSE TO AVERAGE.

BY MON...THE UPPER LOW HAS LIFTED UP INTO THE GREAT LAKES REGION AS
AN OPEN TROUGH...PUSHING THE RIDGE EAST OF FL. THE SURFACE
REFLECTION OF THE UPPER LOW IS IN THE OHIO VALLE WITH A TRAILING
COLD FRONT MOVING SOUTHEASTWARD. CURRENT TIMING OF THE FRONT IS
NEAR THE NATURE COAST BY LATE MON AFTERNOON. THIS FRONT APPEAR
NOT TO BE AS STRONG AS THE ONE LAST WEEK. SOUTH AND SW
FLOW...AHEAD OF THE FRONT AND THE UPPER TROUGH DIGGING INTO THE
GULF...WILL PROVIDE AMPLE MOISTURE AND ENERGY FOR SHOWERS AND
THUNDERSTORMS. SLIGHT CHANCE OF STORMS BEGIN BEFORE DAYBREAK IN
THE NORTH AND THEN BECOME A CHANCE FOR THE MORNING BEFORE
SPREADING SOUTH FOR THE AFTERNOON. SOUTHERLY FLOW AND INCREASING
CLOUDS SUNDAY NIGHT WILL KEEPS MINS ABOVE NORMAL. THE CONTINUED
CLOUDINESS ALONG WILL RAINFALL WILL KEEP HIGHS AT OR JUST BELOW
AVERAGE.

.LONG TERM (MONDAY NIGHT-SATURDAY)...A MID/UPPER LEVEL TROUGH WILL
BE OVER THE EASTERN U.S. THROUGH WEDNESDAY THEN SHIFT OUT INTO THE
WESTERN ATLANTIC LATE IN THE WEEK AS A RIDGE BUILDS NORTH.  AT THE
SURFACE...THE COLD FRONT WILL MOVE ACROSS THE REGION MONDAY NIGHT
AND EARLY TUESDAY ACCOMPANIED BY SOME CLOUDS AND A FEW SHOWERS AND
THUNDERSTORMS. SOME COOLER DRIER AIR WILL OVERSPREAD THE REGION FOR
MID-WEEK AS HIGH PRESSURE BUILDS OVER THE AREA.  THIS HIGH WILL
SETTLE ALONG THE SOUTHEAST U.S. COAST LATE IN THE WEEK SETTING UP A
BREEZY EASTERLY FLOW ACROSS FLORIDA.

TEMPERATURES WILL BE ABOUT 5 TO 10 DEGREES BELOW NORMAL DURING
MID-WEEK THEN CLIMB BACK TO NEAR NORMAL BY THE WEEKEND.

&&

.AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL THROUGH EARLY SUNDAY.
COULD SEE A SEA BREEZE AT TPA/PIE/SRQ LATE THIS AFTERNOON...
OTHERWISE THE EASTERLY FLOW IS EXPECTED TO CONTINUE.

&&

.MARINE...WINDS SHIFT TO SE TONIGHT AND PICK UP...REACHING CAUTION
SPEEDS ON THE OUTER WATERS LATE. WINDS CONTINUE SOUTH TO SW..WITH OUTER
WATERS NEAR OR AT ADVISORY SPEEDS...UNTIL LATE MON NIGHT WHEN THE
FRONT MOVES THROUGH WITH NW WINDS. SPEEDS MAY BE BRIEFLY IN
ADVISORY RANGE BUT THEN DROP OFF AS WEAK HIGH PRESSURE BUILDS IN
TUE NIGHT.

&&

.FIRE WEATHER...WE CONTINUE TO WATCH THE RH DIMINISH. HOWEVER...
EXPECT FLOW ALONG THE COAST TO SHIFT TO ONSHORE AND A SLIGHT
INCREASE IN CLOUDS AND MOISTURE TO WORK IN FROM THE EAST...WHICH
SHOULD LIMIT DURATIONS. ROBUST WINDS THIS MORNING HAVE SETTLED DOWN
SOME...SO FOR NOW WILL JUST HEADLINE 1 TO 3 HOURS.

SOME DRY AIR REMAINS SUN BUT ONLY IN THE CENTRAL INTERIOR WITH
A COUPLE OF HOURS AT CRITICAL VALUES. THEN NO CONCERNS UNTIL HIGH
PRESSURE BUILDS IN MIDWEEK WITH DRIER AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  62  81  67  80 /   5   5  10  40
FMY  61  83  65  83 /   5   5  10  30
GIF  60  84  65  82 /   5   5  10  40
SRQ  60  80  66  79 /   5   5  10  40
BKV  55  82  59  79 /   5   5  20  50
SPG  67  80  69  78 /   5   5  10  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...69/CLOSE
Hazardous weather outlook, Apr 18, 5:01 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
501 AM EDT SAT APR 18 2009

FLZ039-042-043-048>052-055>057-060>062-065-181500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
501 AM EDT SAT APR 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...WIND AND SEA IMPACT...
LAST NIGHTS EASTERLY SURGE WILL CONTINUE OVER THE OFFSHORE WATERS
THIS MORNING WITH EASTERLY WINDS OF AROUND 20 KNOTS. WINDS WILL
DIMINISH LATER THIS MORNING.

ANOTHER SURGE WILL MOVE ACROSS THE WATERS TONIGHT AND MAY AGAIN
RESULT IN MARGINALLY HAZARDOUS CONDITIONS FOR SMALL CRAFT.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITIES WILL BOTTOM OUT BETWEEN 30 AND 35 PERCENT THIS
AFTERNOON. IN SOME AREAS...THESE LOW HUMIDITIES MAY BE ACCOMPANIED
BY WINDS OF NEAR 15 MPH...RESULTING IN HAZARDOUS FIRE WEATHER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
A COLD FRONT WILL APPROACH THE REGION ON MONDAY WITH SHOWERS AND
THUNDERSTORMS MOVING ACROSS THE REGION AHEAD OF THE FRONT. LATEST
MODEL RUNS SUGGEST ANY THREAT FOR SEVERE STORMS SHOULD STAY NORTH
OF OUR AREA...BUT A FEW STRONG STORMS CANNOT BE RULED OUT. THE
THREAT FOR STRONG STORMS WILL END LATE MONDAY OR MONDAY NIGHT AS
THE FRONT MOVES BY.

...WIND AND SEA IMPACT...
MARGINAL WINDS AND SEAS ARE EXPECTED AHEAD OF THE FRONT...WITH IMPROVING
CONDITIONS BEHIND THE FRONT ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.